Alert archive / Vermont / Flash Flood Warnings in 2003
Flash Flood Warning 34, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Aug 17, 2003, 5:23 PM EDT for Bennington County, Vermont. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2003, 5:23 PM EDT (21:23 UTC)
- Expired
- Aug 17, 2003, 7:00 PM EDT
- In force
- 97 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Bennington County, VT
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 172123 FFWALY VTC003-172300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING CORRECTION NATIONAL WEATHER SERVICE ALBANY NY 523 PM EDT SUN AUG 17 2003 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BENNINGTON COUNTY IN SOUTHERN VERMONT * UNTIL 700 PM EDT * AT 517 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN IN CENTRAL BENNINGTON COUNTY. * LOCATIONS IN THE WARNING INCLUDE...ARLINGTON...SHAFTSBURY... SUNDERLAND AND WEST ARLINGTON DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ LAT...LON 4311 7287 4293 7287 4294 7328 4315 7326
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 4:00 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 17, 4:00 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT SAT AUG 16 2003 .DISC... PERSISTENT H5 LOW VCNTY KBGM AND DAYTIME HEATING HAVE KEPT SHWRS AND TSTMS ACTIVE ACRS MOST OF THE FA ESPCLY ERN ZNS. MAIN PROBLEM IS THAT SOME OF THESE CELLS HAVE BEEN ACCOMPANIED BY LOCALLY HVY RAIN. SO FAR NO FLOODING PROBS AND NOW IT LOOKS LIKE THAT THE CELLS MAY BE ACCELERATING. ALTHOUGH FIRST TROF WILL SWING EWD A SECOND S/WV WILL DROP DOWN BACKSIDE OF MAIN TROF WITH NET RESULT THAT ITS AXIS WILL STILL BE OVR ALY MON MRNG. THEN TROF WILL DRIFT SLOLY EWD TO PSN OFF NEW ENG/MID ATLC CST ARND 06Z TUE. UPR RDG WILL BUILD IN THRAFTR AND WILL REMAIN IN PLACE UNTIL 00Z FRI. WILL REMAIN DRY UNTIL FRI/FRI NGT WHEN NEXT FNT ARRIVES. .HYDROLOGIC STATUS... LOCALLY HEAVY RAIN THROUGH THIS EVE. THERE WILL BE A SLGT CHC OF ADNL TSHWRS AGAIN MON AFTN IN E ZNS. THEN DRY UNTIL FRI. STREAMS/RIVERS WILL SLOWLY RECEDE. .ALY...NONE. GG
Hazardous weather outlook, Aug 17, 4:41 AM EDT, 12 hours 42 minutes before
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082> 084-VTZ013>015-181045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 441 AM EDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. SNYDER
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:20 PM EDT | Flash Flood Warning | ALY | Bennington | 4 hr |
Nearby
Flash Flood Warnings in Vermont, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.